MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL4012
Medical Device Problem Code Failure to Cycle (1142)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 11/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the right coronary artery (rca).A total of 60 ivl pulses were delivered before an error 88 occurred.It is unknown how the procedure was completed.A st-elevation myocardial infarction (stemi) was reported, but it is unknown when it occurred and how it was treated.The current patient status is unknown.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure, error 88, was confirmed.Testing of the device demonstrated that the catheter encountered error 88 after 48 pulses.The catheter plug boot was cut open to inspect the wiring on the pcb.The red wire was found to not be fully inserted into its respective high voltage pin.Per the reported information, the device was able to deliver 60 pulses.Thus, the red wire likely came loose during the medical procedure causing the error 88 message.The cause of the myocardial infarction could not be definitively determined with the information available.There is no indication that error 88 is related to the patient outcome.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23550297
Report Number3015053858-2025-00136
Device Sequence Number9682974
Product Code QMG
UDI-Device Identifier00195451000034
UDI-Public(01)00195451000034(17)270331(10)01A250303B
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL4012
Device Catalogue NumberC2PIVL4012
Device Lot Number01A250303B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown